At TheHealthBoard, we're committed to delivering accurate, trustworthy information. Our expert-authored content is rigorously fact-checked and sourced from credible authorities. Discover how we uphold the highest standards in providing you with reliable knowledge.
Trazodone withdrawal can involve a variety of uncomfortable symptoms and should be supervised by a physician. Some of the most common symptoms include headaches, muscle pain, and blurred vision. Psychological disturbances such as extreme anxiety, aggression, and irritability may cause the patient to act out in inappropriate or abusive ways. Some of the more severe symptoms may include chest pain or a loss of consciousness. Any questions or concerns about potential trazodone withdrawal symptoms on an individual basis should be discussed with a doctor or other medical professional.
Many cases of trazodone withdrawal involve mild side effects, especially if the medication is discontinued slowly and under the supervision of a doctor. Dry mouth, headaches, and nausea are among the most frequently reported symptoms. Some people may experience frequent urination, muscle pain, or insomnia while withdrawing from the medication. In some cases, a doctor may prescribe additional medications in order to help alleviate some of the signs of withdrawal from trazodone.
Emotional and psychological disturbances can be among the more dangerous symptoms of trazodone withdrawal. Those with extreme problems may be admitted into a medical facility during withdrawal in order to prevent possible violent behavior. Some of the potential psychological symptoms of trazodone withdrawal include mood swings, aggression, and irritability. If not properly monitored, self-injury or violent behavior toward others may occur.
Extreme confusion and brief lapses of consciousness are possible trazodone withdrawal symptoms. In some cases, speech may become affected, and the patient may have great difficulty communicating thoughts and feelings to others. Hallucinations are not particularly common but may occur, especially in those who have certain psychological disorders.
Digestive disturbances are frequently experienced during the withdrawal process and may take different forms. Nausea, with or without vomiting, is commonly reported. Some patients may become constipated, while others may develop diarrhea. In some situations, alternating bouts of constipation and diarrhea may occur. Mild to moderate intestinal cramping may occur, but any sudden or severe pain should be reported to a doctor.
Flu-like symptoms such as fatigue, fever, and muscle aches commonly occur during withdrawal from trazodone and may range from mild to severe. Excessive perspiration frequently occurs as well. Severe side effects such as chest pain or difficulty breathing should be reported to a doctor right away. While these symptoms are relatively common, it is always wise to rule out any potential underlying medical conditions that may cause similar symptoms.